Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 173, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 3, 2007, 5:29 PM CDT for Jefferson County, Alabama. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 5:29 PM CDT (22:29 UTC)
- Expired
- Aug 3, 2007, 6:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 5:40 PM CDT | TSTM WND DMG | Gardendale, AL | FIELDSTOWN ROAD BLOCKED DUE TO TREES AND POWERLINES DOWN ACROSS THE ROAD AND OVER A CAR. |
| Aug 3, 5:40 PM CDT | HAIL 0.75 | Gardendale, AL | PENNY SIZE HAIL REPORTED BY PUBLIC IN GARDENDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 032229 SVRBMX ALC073-032300- /O.NEW.KBMX.SV.W.0173.070803T2229Z-070803T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 PM CDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...MOUNTAIN BROOK...HOMEWOOD... GARDENDALE...FULTONDALE...FORESTDALE...FAIRFIELD...TARRANT...CAHABA HEIGHTS...BIRMINGHAM... * UNTIL 600 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTONDALE...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLOVERDALE...DANVILLE...ENSLEY AND HOMEWOOD TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3370 8670 3370 8691 3345 8693 3345 8670 $$ 12/SIRMON
1 follow-up statement
000 WWUS54 KBMX 032242 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 542 PM CDT FRI AUG 3 2007 ALC073-032300- /O.CON.KBMX.SV.W.0173.000000T0000Z-070803T2300Z/ JEFFERSON AL- 542 PM CDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL JEFFERSON COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARDENDALE...MOVING SOUTH AT LESS THAN 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTONDALE...FORESTDALE...TARRANT...DANVILLE...CLOVERDALE...MOUNTAIN BROOK...HOMEWOOD...FAIRFIELD...ENSLEY...CAHABA HEIGHTS AND BIRMINGHAM LAT...LON 3370 8670 3370 8691 3345 8693 3345 8670 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:06 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 3:06 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT FRI AUG 3 2007 .SHORT TERM...TONIGHT THRU MONDAY. TROF AXIS AND ASSOCIATED DEEPER MOISTURE ACROSS THE NORTHERN GULF OF MEXICO WILL REMAIN SANDWICHED BETWEEN UPPER RIDGES AND SLOWLY DISSOLVE OVER THE NEXT FEW DAYS. ISOLATED AFTERNOON THUNDERSTORMS AND WARM TEMPERATURES WILL BE THE KEY WEATHER FEATURES THROUGH THE WEEKEND. LARGE HIGH PRESSURE SYSTEM CENTERED OVER THE SOUTHERN PLAINS STATES WILL EXPAND EASTWARD AND KEEP ALABAMA IN WARM AIR MASS. IN THIS TYPE OF PATTERN...SUBTLE FEATURES BECOME AN IMPORTANT FORECAST TOOL. MODELS INDICATE ALABAMA WILL REMAIN ON EAST SIDE OF UPPER RIDGE. SHORT WAVE TROF OVER THE UPPER MIDWEST STATES WILL ROTATE AROUND UPPER RIDGE AND DOWN THE ATLANTIC COAST. THIS WILL PROVIDE WEAK LIFT ACROSS AREA SUNDAY AND MONDAY...WITH SLIGHTLY HIGHER RAIN CHANCES EAST ALABAMA. TEMPERATURES ON SATURDAY WILL BE AS WARM OR SLIGHTLY WARMER THAN TODAY...BUT A SLIGHT COOL DOWN SUNDAY AND MONDAY AS LOW LEVEL TRAJECTORIES BRING AIR FROM FROM WESTERN GULF REGION. 58/ROSE .LONG TERM...TUESDAY THRU FRIDAY. UPPER RIDGE AXIS BECOMES MORE ELONGATED IN AN EAST-WEST DIRECTION AND DEEPER MOISTURE WILL BE ON BOTTOM SIDE OF RIDGE AXIS. THERE MAY BE A FEW EASTERLY WAVES THAT BRING SLIGHTLY BETTER RAIN CHANCES TO SOUTH ALABAMA...BUT OVERALL SMALL RAIN CHANCES THROUGH THE WEEK. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. THE LOW SYSTEM OVER THE NORTHERN GULF HAS REMAINED SOUTH OF THE SE ALABAMA AND RAIN ASSOCIATED WITH THAT SYSTEM WILL STAY MOSTLY CLEAR OF TOI AND MGM. CU WILL BE SCATTERED OVER MOST OF THE REGION THIS AFTERNOON....HOWEVER BROKEN MID LEVEL CLOUDS WILL COVER MUCH OF THE SKY IN THE TOI AREA. THERE IS GOOD VISIBILITY EVERYWHERE EXCEPT IN ANB WHERE THE CONDITIONS REMAIN HAZY. ANB WILL CONTINUE UNDER MVFR CONDITIONS WITH SOME IFR DURING THE EARLY MORNING HOURS. 17/KLAWS/AB && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 96 71 97 71 / 10 10 10 20 10 ANNISTON 70 96 72 97 71 / 10 10 10 20 10 BIRMINGHAM 71 96 73 96 73 / 10 10 10 20 10 TUSCALOOSA 72 98 73 96 74 / 10 10 10 10 10 CALERA 71 97 73 96 74 / 10 10 10 20 10 AUBURN 71 96 72 96 74 / 10 10 10 20 10 MONTGOMERY 73 98 74 95 74 / 10 10 10 20 10 TROY 71 96 72 94 72 / 20 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Aug 3, 2:33 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 233 PM CDT FRI AUG 3 2007 ALZ011>015-017>050-041833- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 233 PM CDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. 12/SIRMON
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.